MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, COSTA RICA LTDA ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D-AVSE-DF10-F20
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Serious Injury
Event or Problem Description
During a pulmonary vein isolation procedure a clinically signification delay occurred.During left atrial geometry collection the advisor catheter was advanced into the left ventricle and became entangled in the mitral valve.The catheter was difficult to remove once entangled and took an hour until the tip of the catheter was released and pulled back into the atrium.The patient experienced no adverse consequences to the mitral annulus and the procedure was completed with a catheter replacement.
 
Additional Manufacturer Narrative
One sensor enabled, advisor fl circular mapping catheter, was received for evaluation.Microscopic inspection of the catheter loop revealed twisting and stretching of the gray loop material, consistent with damage sustained during the reported withdrawal difficulty.The advisor fl circular mapping catheter instructions for use contraindicates, ¿this device is not recommended for use in the ventricles." the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the withdrawal difficulty remains unknown.The cause of the spiral loop damage is consistent with damage during use.

Brand Name
ADVISOR¿ FL, CIRCULAR MAPPING CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7674020
Report Number3008452825-2018-00228
Device Sequence Number19174846
Product Code DRF
UDI-Device Identifier05415067025968
UDI-Public05415067025968
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K160335
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberD-AVSE-DF10-F20
Device Lot Number6419630
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR